Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Sep 2, 2012, 5:58 PM EDT for Lexington County, South Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 5:58 PM EDT (21:58 UTC)
- Expired
- Sep 2, 2012, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Lexington County, SC
The radar
The Columbia radar (KCAE), 27 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1517 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WWUS82 KCAE 022158
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT SUN SEP 2 2012
SCZ027-022245-
LEXINGTON-
558 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON COUNTY
THROUGH 645 PM EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER LEXINGTON COUNTY...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LAKE MURRAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3415 8131 3410 8128 3410 8121 3406 8115
3394 8146 3401 8150 3409 8147 3408 8145
3408 8143 3407 8140 3408 8139 3412 8143
3416 8131
TIME...MOT...LOC 2158Z 237DEG 14KT 3403 8147
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Sep 2, 4:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 2, 4:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 446 PM EDT SUN SEP 2 2012 .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO THE REMNANTS OF ISAAC AS THE CIRCULATION PUSHES EAST INTO THE TENNESSEE VALLEY. ATMOSPHERIC MOISTURE WILL BE INCREASING AND SO WILL THE CHANCES OF RAIN ACROSS THE AREA THROUGH MID WEEK. A FRONT WILL PUSH THROUGH BY THURSDAY...BEFORE YET ANOTHER UPPER DISTURBANCE APPROACHES FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... TWO LINES OF CONVECTION CROSSING THE MIDLANDS/CSRA LATE THIS AFTERNOON. STILL PLENTY OF MOISTURE AROUND WITH PRECIPITABLE WATER GREATER THAN 1.50 INCHES AND SURFACE DEWPOINTS IN THE LOWER 70S. AIRMASS MODERATELY UNSTABLE. LOCALLY HEAVY RAINFALL POSSIBLE. HAVE INCREASED POPS FOR THE REST OF THE AFTERNOON...RANGING FROM 70 PERCENT WEST TO 40 PERCENT EAST. TONIGHT...CONVECTION SHOULD WANE DURING THE LATE EVENING HOURS AS ATMOSPHERE STABILIZES. CLOUDS WILL CONTINUE TO INCREASE AS DEEP MOISTURE INCREASES AND THE REMNANT CIRCULATION DRAWS CLOSER. OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... STILL ANTICIPATING MONDAY TO BE THE DAY WITH THE BEST CHANCES FOR PRECIPITATION AS THE REMNANTS OF ISAAC MOVE INTO TN/KY AND THE SOUTHERN APPALACHIANS WITH PIECES OF ENERGY ROTATING AROUND THE PERIPHERY OF THE CORE CIRCULATION. BOTH AND GFS AND NAM ADVERTISING SLIGHTLY HIGHER POPS FOR MONDAY AS COMPARED TO PREVIOUS MODEL RUN. INSTABILITY WILL BE MAXIMIZED DURING THE AFTERNOON HOURS WITH THE AIRMASS BECOMING MODERATELY UNSTABLE. GFS BUFKIT SUGGESTING PWAT VALUES SURGE UP OVER 2 INCHES FOR MONDAY. FEW CHANGES TO PREVIOUS FORECAST WITH HIGH CHANCE POPS ACROSS THE FORECAST AREA WITH SOME LIKELY POPS IN THE WESTERN MIDLANDS LATE AFTERNOON MONDAY. EXPECT CONVECTION TO LINGER LONGER INTO THE OVERNIGHT HOURS MONDAY NIGHT GIVEN BETTER UPPER SUPPORT AND LINGERING INSTABILITY DURING THE OVERNIGHT HOURS. DUE TO THE HIGH PWAT VALUES...LOCALLY HEAVY RAIN WILL BE A THREAT IN AREAS WHERE CONVECTION BEGINS TO TRAIN. TEMPERATURES ON MONDAY WILL AGAIN TOP 90 DEGREES BUT MAY BE SLIGHTLY COOLER DUE TO INCREASED CLOUDS AND PRECIPITATION. THE CIRCULATION ASSOCIATED WITH THE REMNANTS OF ISAAC DISSIPATES ON TUESDAY AS THE UPPER LOW SHEARS OUT AND THE 500 MB FLOW BECOMES MORE ZONAL ACROSS THE GREAT LAKES AND OHIO VALLEY REGION. WILL AGAIN CARRY HIGH CHANCE POPS IN THE WESTERN PART OF THE FORECAST AREA BUT HOLD ON TO LOW CHANCE IN THE EASTERN HALF. EXTENSIVE CLOUD COVER AND CHANCES FOR RAIN WILL LIMIT INSOLATION AND SHOULD PREVENT MOST LOCATIONS FROM TOPPING THE 90 DEGREE MARK. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... VERY FEW CHANGES TO THE EXTENDED FORECAST. THE AREA REMAINS IN A VERY MOIST ENVIRONMENT ON WEDNESDAY WITH A BAND OF TROPICAL MOISTURE...PWATS GREATER THAN 2 INCHES...EXTENDING FROM THE GULF COAST THROUGH THE WESTERN HALF OF THE CAROLINAS. A FRONTAL BOUNDARY WILL BE SITUATED ACROSS THE OHIO AND TENNESSEE VALLEYS AND WILL PUSH INTO THE REGION BY WEDNESDAY NIGHT AS AN UPPER TROUGH TRAVERSES THE GREAT LAKES AND OHIO VALLEY. WILL MAINTAIN CHANCE POPS WEDNESDAY WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT AS THE FRONT PUSHES THROUGH. CHANCES OF RAIN SHIFT TO THE EASTERN HALF OF THE FORECAST AREA ON THURSDAY AS THE FRONT SLOWLY PUSHES EAST AND DRIER AIR WORKS IN FROM THE WEST. MODELS ARE IN GOOD AGREEMENT SHOWING AN AMPLIFICATION OF THE UPPER 500 MB PATTERN OVER THE WEEKEND WITH A DEEP TROUGH MOVING INTO THE GREAT LAKES AND OHIO VALLEY BY SATURDAY AND CLOSING OFF AN UPPER LOW BY SUNDAY OVER THE OHIO VALLEY. THIS WOULD LEAD TO INCREASED CHANCES OF RAIN FOR THE WEEKEND. TEMPERATURES DURING THE PERIOD WILL BE NEAR NORMAL. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... RADAR INDICATES CONVECTIVE SHOWERS DEVELOPING MAINLY IN THE SOUTHERN PORTION OF THE FORECAST AREA CURRENTLY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THIS AFTERNOON WITH STRONG DIURNAL HEATING AND ATMOSPHERIC MOISTURE ON THE RISE ASSOCIATED WITH THE REMNANTS OF ISAAC. REMARK FOR VICINITY SHOWERS INCLUDED AT AGS/DNL WHERE SHOWERS ARE APPROACHING THE AREA FROM THE WEST. SCATTERED COVERAGE EXPECTED WITH CHANCE TOO LOW TO INCLUDE AT OTHER TAF SITES ATTM. SHOWERS AND THUNDERSTORMS SHOULD SUBSIDE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MODEL GUIDANCE SUPPORTS MVFR VISIBILITY MONDAY MORNING DESPITE THE INCREASE OF MOISTURE. STRATUS/FOG WILL BE LIMITED BY INCREASING CLOUD COVER. WINDS WILL REMAIN LIGHT AND VARIABLE THROUGHOUT THE PERIOD WITH A PREVAILING SOUTHERLY COMPONENT. EXTENDED AVIATION OUTLOOK...CHANCE OF LATE NIGHT/EARLY MORNING FOG/STRATUS...AND TEMPORARY REDUCED CEILINGS AND VISIBILITIES IN AFTERNOON THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 2, 4:16 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 416 AM EDT SUN SEP 2 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 416 AM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:36 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT SUN SEP 2 2012
SCZ021-022-022215-
FAIRFIELD-KERSHAW-
536 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND KERSHAW
COUNTIES THROUGH 615 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER KERSHAW COUNTY...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LAKE WATEREE
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
HEAVY RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3434 8042 3421 8077 3425 8083 3427 8083
3427 8085 3433 8096 3453 8075 3453 8074
3451 8075 3448 8074 3449 8071 3451 8071
TIME...MOT...LOC 2135Z 226DEG 15KT 3431 8075Special weather statement, Sep 2, 5:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT SUN SEP 2 2012
SCZ027-022245-
LEXINGTON-
558 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON COUNTY
THROUGH 645 PM EDT...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER LEXINGTON COUNTY...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LAKE MURRAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3415 8131 3410 8128 3410 8121 3406 8115
3394 8146 3401 8150 3409 8147 3408 8145
3408 8143 3407 8140 3408 8139 3412 8143
3416 8131
TIME...MOT...LOC 2158Z 237DEG 14KT 3403 8147The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:36 PM EDT | Special Weather Statement | CAE | Kershaw | 39 min |
| Sep 2, 6:05 PM EDT | Special Weather Statement | CAE | Richmond | 55 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.